Publicaciones científicas

Severe polyneuropathy and motor loss after intrathecal thiotepa combination chemotherapy: description of two cases

30-sep-1990 | Revista: Anti Cancer Drugs

Martín Algarra S., Henríquez I., Rebollo J., Artieda J.

Department of Oncology, Clínica Universitaria de Navarra, Pamplona, Spain.


Two cases of severe delayed neurologic toxicity related to the administration of intrathecal (IT) combination chemotherapy including thiotepa (TSPA) are presented.

Both cases developed axonal neuropathy with motor predominance in the lower extremities 1 and 6 months after IT chemotherapy was administered. Neurologic toxicities have been described with IT-methotrexate, IT-cytosine arabinoside and IT-TSPA. To our knowledge, however, axonal neuropathy following administration of these three agents has not been previously described. In spite of the fact that TSPA is a useful IT agent, its combination with MTX, ara-C and radiotherapy could cause severe neurotoxicity.

This unexpected complication indicates the need for further toxicology research on IT-TSPA.

CITA DEL ARTÍCULO  Anticancer Drugs. 1990 Oct;1(1):33-5

Nuestros autores